MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25380
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint received from dm via e-mail on 05nov2019--did 05nov2019.As reported to customer relations: "i received a product complaint on 10/25 regarding our stent introducer in relation to a biliary procedure.Customer: (b)(6) hospital, c13117-0, (352) 751-8000.Contact: (b)(6), lpn (lead endoscopy technician).Gpn: g25380, lot c1629388.Description: during an ercp, the endoscopist and technician used a stent introducer to advance a plastic biliary stent into the working channel of a duodenoscope.Unknowingly, the stent introducer was advanced beyond the biopsy port and into the scope.Because the team were unaware of this, no attempt to retrieve the introducer was made.When the same scope was used for another procedure, it was discovered that the stent introducer was still inside the scope, and was advanced down and out of the scope by a new stent.The customer recommends that cook change the color of the stent introducer (it is currently black) or not include it at all in the stent set, as the customer states they typically do not use it.As far as i know, the patient has not been affected by this event." additional information provided by dm on 05nov2019: " what endoscope was involved? a duodenoscope.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
Complaint received from dm via e-mail on 05nov2019--did 05nov2019.As reported to customer relations: "i received a product complaint on 10/25 regarding our stent introducer in relation to a biliary procedure.Customer: the (b)(6) hospital, c13117-0, (352) 751-8000.Contact: (b)(6) , lpn (lead endoscopy technician).Gpn: g25380, lot c1629388.Description: during an ercp, the endoscopist and technician used a stent introducer to advance a plastic biliary stent into the working channel of a duodenoscope.Unknowingly, the stent introducer was advanced beyond the biopsy port and into the scope.Because the team were unaware of this, no attempt to retrieve the introducer was made.When the same scope was used for another procedure, it was discovered that the stent introducer was still inside the scope, and was advanced down and out of the scope by a new stent.The customer recommends that cook change the color of the stent introducer (it is currently black) or not include it at all in the stent set, as the customer states they typically do not use it.As far as i know, the patient has not been affected by this event." additional information provided by dm on 05nov2019: " what endoscope was involved? a duodenoscope.".
 
Additional Manufacturer Narrative
Device evaluation: the oacl-10-7 device of lot number: c1629388 involved in this complaint was not available for return, therefore a document based investigation will be completed.This pr was created to capture the subsequent procedure that resulted in the introducer falling into the second patient.(b)(6) was created to capture the introducer advancing into the scope during the initial procedure.Lab evaluation: n/a.Image review: n/a.Documents review including ifu review: prior to distribution oacl-10-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for oacl-10-7 of lot number: c1629388 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1629388.As per ifu0096-1 ¿if this package is opened or damaged when received do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit working condition do not use.¿ root cause review: it has been determined with input from engineering & medical advisory that there was no product defect that contributed to this incident.Summary: complaint is not confirmed as the failure could not be verified.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Complaint received from dm via e-mail on 05nov2019--did 05nov2019.As reported to customer relations: "i received a product complaint on 10/25 regarding our stent introducer in relation to a biliary procedure.Customer: the (b)(6) hospital, (b)(6).Contact: (b)(6), lpn (lead endoscopy technician).Gpn: g25380, lot c1629388.Description: during an ercp, the endoscopist and technician used a stent introducer to advance a plastic biliary stent into the working channel of a duodenoscope.Unknowingly, the stent introducer was advanced beyond the biopsy port and into the scope.Because the team were unaware of this, no attempt to retrieve the introducer was made.When the same scope was used for another procedure, it was discovered that the stent introducer was still inside the scope, and was advanced down and out of the scope by a new stent.The customer recommends that cook change the color of the stent introducer (it is currently black) or not include it at all in the stent set, as the customer states they typically do not use it.As far as i know, the patient has not been affected by this event." additional information provided on 05nov2019."what endoscope was involved? a duodenoscope.".

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9358164
Report Number3001845648-2019-00621
Device Sequence Number10872249
Product Code FGE
UDI-Device Identifier00827002253803
UDI-Public(01)00827002253803(17)220708(10)C1629388
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG25380
Device Catalogue NumberOACL-10-7
Device Lot NumberC1629388
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/23/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/05/2019
11/05/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/19/2019
03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;